Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Inducible periodic homeomorphisms of tree-like continua

Author: Juan A. Toledo
Journal: Trans. Amer. Math. Soc. 282 (1984), 77-108
MSC: Primary 54F20; Secondary 05C05, 54F15, 54F50, 54H15
MathSciNet review: 728704
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we prove that every periodic homeomorphism on a tree-like continuum can be strongly induced on an inverse sequence composed of a certain kind of graph that we call ``bellows''. We introduce the concepts of ``#-graph'' of a periodic homeomorphism and of ``perfect'' homeomorphism. A theorem concerning the parallel inducing of two periodic homeomorphisms having orbit spaces with the same multiplicity structure is also proved. The results are related to conjugacy and to the pseudo-arc.

References [Enhancements On Off] (What's this?)

  • [A] R. Arens, Topologies for homeomorphism groups, Amer. J. Math. 68 (1964), 593-610. MR 0019916 (8:479i)
  • [B] R. H. Bing, A homogeneous indecomposable plane continuum, Duke Math. J. 15 (1948), 729-742. MR 0027144 (10:261a)
  • [Br] B. L. Brechner, Periodic homeomorphisms on chainable continua, Fund. Math. 64 (1969), 197-202. MR 0246263 (39:7567)
  • [FM] J. B. Fugate and T. B. McLean, Compact groups of homeomorphisms on tree-like continua, Trans. Amer. Math. Soc. 267 (1981), 609-620. MR 626493 (82m:54036)
  • [K] S. K. Kaul, Realization of mappings as inverse limits, Colloq. Math. 17 (1967), 297-307. MR 0221479 (36:4531)
  • [L] G. R. Lehner, Extending homeomorphisms on the pseudo-arc, Trans. Amer. Math. Soc. 98 (1961), 369-394. MR 0120608 (22:11358)
  • [Le] A. Lelek, Disjoint mappings and the span of spaces, Fund. Math. 55 (1964), 199-214. MR 0179766 (31:4009)
  • [Lew] W. Lewis, Periodic homeomorphisms of chainable continua, preprint 1979. MR 712216 (85c:54065)
  • [M] T. B. McLean, Confluent images of tree-like curves are tree-like, Duke Math. J. 39 (1972), 464-473. MR 0305372 (46:4502)
  • [R] I. Rosenholtz, Open maps of chainable continua, Proc. Amer. Math. Soc. 42 (1974), 258-264. MR 0331346 (48:9680)
  • [T] J. A. Toledo, More periodic homeomorphisms on chainable indecomposable continua, preprint, 1982.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54F20, 05C05, 54F15, 54F50, 54H15

Retrieve articles in all journals with MSC: 54F20, 05C05, 54F15, 54F50, 54H15

Additional Information

Keywords: Tree-like continuum, periodic homeomorphism, inducible homeomorphism, perfect homeomorphism, conjugacy, pseudo-arc
Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society